Alert archive / Montana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 113, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 9, 2000, 4:43 PM MDT for Valley County, Montana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 9, 2000, 4:43 PM MDT (22:43 UTC)
- Expired
- Jul 9, 2000, 5:45 PM MDT
- In force
- 62 min
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Valley County, MT
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 2:00 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.7 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KGGW 092244 SVRGGW MTC105-092345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GLASGOW MT 443 PM MDT SUN JUL 9 2000 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VALLEY COUNTY IN NORTHEAST MONTANA * UNTIL 545 PM MDT * AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 3 MILES NORTHWEST OF OPHEIM TO 19 MILES SOUTHWEST OF HINSDALE...MOVING SOUTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... VANDALIA BY 450 PM MDT TAMPICO BY 500 PM MDT SAINT MARIE BY 520 PM MDT LARSLAN BY 530 PM MDT GLASGOW BY 535 PM MDT A TRAINqED WEATHER SPOTTER REPORTED 2 INCH HAIL NORTHEAST OF HINSDALE. LAT...LON 4899 10644 4813 10742 4782 10674 4852 10599 .END 75
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:27 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 9, 2:27 PM MDT, 2 hours 16 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 227 PM MDT SUN JUL 9 2000 DAY 9...OF THE SVR WX ACROSS NEMONT. YET ANOTHER IN THE SERIES OF SHORTWAVES WILL TRACK ACROSS THE REGION TONIGHT FOR YET ANOTHER ROUND OF SVR WX. KGGW AT 12Z HAD A FAVORABLE SOUNDING FOR FOR SVR TODAY. GOOD SHEAR PROFILE...ONLY NOTE IS THE THE WINDS WERE VEERING IN THE LOW LEVELS INSTEAD OF BACKING WITH HEIGHT...HOWEVER FORECAST SOUNDINGS SHOW A CHANGE IN THE LOW LEVELS BY THIS AFTERNOON. AT THE SFC...JUICY JUICY JUICY ACROSS THE CWFA...VIS PIX SHOWS SC DECK MOVING OUT OF THE REGION...HAVE TO CLUSTERS OF TSRA...ONE OVR BLAINE AND THE OTHER OVR MCCONE. THESE SHOULD CLEAR THE AREA. LOOKING AT H2O VAP...CAN SEE THE START OF THE NEXT BAND OF TSRA FOR TONIGHT OVR THE SW MTS. THE LOW LEVEL EASTERLIES WILL KICK IN AGAIN ACROSS THE ENTIRE CWFA...THIS WILL AIDE TSRA TO DEVELOP EVEN MORE...AND AGAIN SUPERCELLS ARE LIKELY FOR THE REGION. FOR MONDAY AND MONDAY NIGHT...FOLLOWED THE MESO-ETA CLOSELY FOR DETAILS. MODEL SOUNDINGS SHOW YET ANOTHER DAY OF SVR CONVECTION ACROSS THE CWFA. MODEL SOUNDINGS PRODUCE LI/S TO -9 WITH GOOD CAPES ACROSS THE REGION. PROTON EXTENDED...MODELS IN GOOD AGREEMENT WITH GENERAL FLOW PATTERN DURING THE EXTENDED PERIOD. WESTERLY FLOW ON WEDNESDAY WILL ONCE AGAIN SHIFT BACK TO THE SOUTHWEST FOR THURSDAY AND FRIDAY. THICKNESS RIDGE BEGINS TO BUILD OVER EASTERN MONTANA ON THURSDAY AND FRIDAY AS WELL. WILL TREND TEMPS UP A BIT AND KEEP MENTION OF THUNDERSTORMS EACH DAY. POHL GGW TTTTT 060/082 060/084 058/086 061/088 062/091 947363/87333 GDV TTTTT 061/083 061/085 061/089 m061/091 062/093 947474/87333
In the hours before
Local storm report, Jul 9, 11:00 AM MDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE GLASGOW MT
1100 AM MDT SUN JUL 9 2000
TIME (MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM 65 SW MALTA MT 1.25 INCH HAIL
07/08/00 PHILLIPS
0945 PM 22 N JORDAN MT TSTM WINDS
07/08/00 GARFIELD BLEW TENTS AWAY
0930 PM FOURCHETTE MT 1.25 INCH HAIL
07/08/00 PHILLIPS
1030 PM 45 SW GLASGOW MT 2.00 INCH HAIL
07/08/00 VALLEY
1040 PM FOURCHETTE MT 1.75 INCH HAIL
07/08/00 PHILLIPS
1035 PM 35 NNE WINNETT MT 70 MPH TSTM GUST
07/08/00 PETROLEUM AT CROOKED CREEK CAMPGROUND
1035 PM 35 NNE WINNETT MT 1.00 INCH HAIL
07/08/00 PETROLEUM AT CROOKED CREEK CAMPGROUND
1100 PM 15 W BRUSSETT MT 1.75 INCH HAIL
07/08/00 GARFIELD
1154 PM JORDAN AIRPORT MT 77 MPH TSTM GUST
07/08/00 GARFIELD
1200 AM ROCK CREEK MARINA MT 0.88 INCH HAIL
07/09/00 MCCONE
1202 AM JORDAN MT 3 INCH HAIL
07/09/00 GARFIELD BROKE NUMEROUS WEST FACING
WINDOWS
1245 AM 9 N WELDON MT 70 MPH TSTM GUST
07/09/00 MCCONE
0145 AM 45 NW TERRY MT 0.75 INCH HAIL
07/09/00 PRAIRIE
0200 AM 10 W BROCKWAY MT 0.75 INCH HAIL
07/09/00 MCONE
0345 AM 20 WNW BROCKWAY MT 1.00 INCH HAIL
07/09/00 MCCONE
0405 AM 15 SE GLENDIVE MT 2.00 INCH HAIL
07/09/00 DAWSON
0430 AM 6 NW WIBAUX MT 1.00 INCH HAIL
07/09/00 WIBUAXThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:50 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 55 min |
| Jul 8, 8:38 PM MDT | Tornado Warning | GGW | Phillips | 67 min |
| Jul 8, 9:42 PM MDT | Tornado Warning | GGW | Phillips | 63 min |
| Jul 8, 9:55 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 65 min |
| Jul 8, 10:01 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 59 min |
| Jul 8, 10:17 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 73 min |
| Jul 8, 10:45 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 60 min |
| Jul 8, 11:23 PM MDT | Flash Flood Warning | GGW | Garfield, Valley | 3 hr |
| Jul 8, 11:25 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 95 min |
| Jul 8, 11:39 PM MDT | Severe Thunderstorm Warning | GGW | McCone | 96 min |
| Jul 9, 12:31 AM MDT | Severe Thunderstorm Warning | GGW | Prairie | 89 min |
| Jul 9, 1:13 AM MDT | Severe Thunderstorm Warning | GGW | McCone | 62 min |
| Jul 9, 3:50 AM MDT | Severe Thunderstorm Warning | GGW | Dawson, Wibaux | 55 min |
| Jul 9, 12:23 PM MDT | Flash Flood Warning | GGW | McCone | 3 hr |
| Jul 9, 2:22 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 53 min |
| Jul 9, 3:03 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 57 min |
| Jul 9, 3:13 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 62 min |
| Jul 9, 3:40 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 65 min |
| Jul 9, 3:56 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 64 min |
| Jul 9, 4:13 PM MDT | Flash Flood Warning | GGW | Petroleum | 3 hr |
| Jul 9, 4:13 PM MDT | Flash Flood Warning | GGW | Petroleum | 6 hr |
| Jul 9, 4:31 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 59 min |
| Jul 9, 4:51 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 54 min |
| Jul 9, 4:57 PM MDT | Flash Flood Warning | GGW | Garfield, Valley | 6 hr |
| Jul 9, 5:36 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 69 min |
| Jul 9, 5:49 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 56 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.